You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Late Acute Myopia Syndrome Induced by Combination of Sulfonamide Drugs

Kozner, Pavel MD, PhD*; Simonova, Katarina MD*; Brozek, Bretislav MD, PhD*; Singh, Kuldev MD, MPH

Journal of Glaucoma:
doi: 10.1097/IJG.0b013e31829539f4
Online Articles: Case Reports
Abstract

We present a case of late acute myopia syndrome following discontinuation of treatment with a combination of sulphonamide drugs. To the best of our knowledge, this is the first reported case with such a presentation, and suggests that the pathophysiological basis for the acute myopia syndrome is a rapid decrease in serum carbonic anhydrase inhibitors levels which may lead to a rebound increase in the production of aqueous humor and accumulation of suprachoroidal fluid. It is further postulated that there may be a cumulative effect of sulphonamide drug use on carbonic anhydrase activity in the ciliary body epithelium of susceptible individuals.

Author Information

*Department of Ophthalmology, Hospital Na Bulovce, Prague, Czech Republic

Department of Opthalmology, Byers Eye Institute, Stanford University, Palo Alto, CA

Disclosure: The authors declare no conflict of interest.

Reprints: Pavel Kozner, MD, PhD, Department of Ophthalmology, Hospital Na Bulovce, Budinova 2, Prague 180 81, Czech Republic (e-mail: pavel.kozner@gmail.com).

Received October 16, 2012

Accepted March 12, 2013

© 2014 by Lippincott Williams & Wilkins.